Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at May 6, 2022, 1:02 PM CDT for 39 counties in Alabama. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 1:02 PM CDT (18:02 UTC)
- Expired
- May 6, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
204 WWUS74 KBMX 061802 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 102 PM CDT Fri May 6 2022 ALZ011>015-017>050-070000- /O.NEW.KBMX.WI.Y.0010.220506T1802Z-220507T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 102 PM CDT Fri May 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...All of central Alabama. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 6, 12:22 PM CDT, 40 minutes earlier.
Area forecast discussion, May 6, 12:22 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1222 PM CDT Fri May 6 2022 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1131 AM CDT Fri May 06 2022/ A frontal boundary will continue through the state today. Drier air has been filtering into the state in the mid and upper levels through the morning in western portions of the state...and this will continue through the afternoon as the front moves to the east. Convection along the coast is also limiting the strength of moisture available across the state. Between this convection and the drier air moving in with the front...activity is going to be limited with the best chances remaining in the far southeast where instabilities remain around 2000 J/kg or higher. PW values are greater than 1 in the southeast as well. Winds will be breezy today as a mid level jet will move through the state through the late afternoon. Winds could gust as high as 25 to 30 mph with sustained winds between 15 and 20 mph. This along with some...though not impressive...directional shear at the surface could allow for a few storms to become strong. Damaging winds will be the main threat for any storms that can tap into the instability and become strong along with the quick movement of convection. Tonight...winds will shift to out of the northwest around the low pressure that will be north and northeast of the state. Drier air will begin to advect to the south...though there will be plenty of low level moisture for light showers/drizzle to get squeezed out across the northern counties as that low continues to the east. Clouds could remain overcast in the northern third of the area...with light rain possible through around midnight. The rest of the night and Saturday should be dry with skies slowly clearing through the day. Mid level flow will remain strong with breezy winds expected overnight and Saturday. High pressure will move into the MS River Valley by Saturday. High temperatures today will be in the upper 70s and lower 80s. Low temperatures tonight will be in the upper 50s and high temperatures on Saturday will be in the lower 70s to lower 80s. 24 .LONG TERM... /Updated at 0308 AM CDT Fri May 06 2022/ Sunday through Thursday. Rain-free conditions expected through much of the upcoming week. An amplified ridge builds in across the region Sunday as a low pressure system to our east becomes quasi-stationary and a trough begins to deepens through the Pacific NW. This sets up an omega blocking pattern across the CONUS, which will lead to persistent dry weather for Central AL. We'll likely see a gradual warming trend through the middle part of the week. High temps will increase from the mid to upper 80s on Sunday to the upper 80s to low 90s by Wednesday. The low pressure system to our east slowly begins to retrograde Tuesday night through Wednesday, moving westward into the Southern Atlantic Coast by Thursday. This will shift our winds more northerly with the source region of the advected airmass coming down the Appalachians, which will moderate our temperatures slightly by the time we reach Thursday (if current model trends continue). Model guidance hasn't shown a whole lot of consistency on "when" the low pressure system will start this westward jog, so the forecast for the latter part of the week will likely change once guidance gets a better handle on this omega block pattern. Either way, I've got 0% to minimal rain chances in the forecast through at least Thursday. 25/Owen && .AVIATION... 18Z TAF Discussion. A frontal boundary will move through the state with dry air limiting sky cover from northwest to southeast through the afternoon. Showers and thunderstorms are possible around KMGM and KTOI...though left in vicinity wording in both TAFs due to uncertainty in coverage and timing of development. Tonight...wrap around moisture in the north will allow for clouds to increase through the morning. Light showers are possible across the northern counties...but coverage should be light. Saturday...high pressure and slowly clearing skies will predominate the day. Note: AMD NOT SKED at ASN due to unavailable observations. 24 && .FIRE WEATHER... Widespread rain expected today as a cold front moves through the region. Winds will be breezy along and ahead of the front through much of the day. Drier conditions expected over the weekend and into early next week as high pressure builds in. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 58 71 49 81 / 70 10 10 0 0 Anniston 82 57 72 51 81 / 70 10 10 0 0 Birmingham 81 60 75 53 84 / 60 10 10 0 0 Tuscaloosa 82 57 77 54 85 / 50 10 0 0 0 Calera 82 58 75 55 83 / 60 10 10 0 0 Auburn 80 58 74 54 81 / 80 10 10 0 0 Montgomery 83 60 79 55 85 / 70 10 10 0 0 Troy 82 59 80 56 85 / 80 10 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 6, 8:39 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 839 AM CDT Fri May 6 2022 ALZ011>015-017>050-071645- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 839 AM CDT Fri May 6 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe thunderstorms are possible primarily east of Interstate 65 through early afternoon. Threats include damaging winds up to 70 mph, ping pong ball size hail, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:20 PM CDT | Special Weather Statement | BMX | Fayette | 25 min |
| May 5, 8:34 PM CDT | Special Weather Statement | BMX | Winston | 41 min |
| May 5, 9:08 PM CDT | Special Weather Statement | BMX | Pickens | 52 min |
| May 5, 9:10 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| May 5, 9:47 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 43 min |
| May 5, 9:59 PM CDT | Special Weather Statement | BMX | Sumter | 31 min |
| May 5, 10:28 PM CDT | Special Weather Statement | BMX | Pickens | 32 min |
| May 6, 6:50 AM CDT | Special Weather Statement | BMX | Macon | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.